# SDR CA111003001

- Difficulty date: September 29, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Gulstm G159
- Aircraft time: 11,033 hours
- Engine: Rroyce DART5298X
- Propeller: Rotol CR4086123F17
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Coupling
- Part number: 159P1001975
- Condition: Swollen
- Location: Engine Oil
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

(CAN) LT ENGINE WAS SHUTDOWN AFTER LT ENGINE OIL PRESSURE LOST IN FLIGHT DUE TO OIL STARVATION.  ACFT LANDED SAFELY ON CLOSEST AIRPORT.  GROUND INSPECTION REVEILED THAT OIL STARVATION WAS CAUSED BY ENGINE BREATHER LINE COUPLING SWOLLEN AND CAUSED BREATHER RESTRICTION.  THIS RESTRICTION CAUSED ENGINE INTERNAL PRESSURE BUILT-UP AND OIL ESCAPING THROUGH ENGINE BEARING LABYRINTH SEAL AND ACCESSORY GEARBOX OUTPUT SHAFT SEAL.  NEGLIGIBLE OIL LEAK FOUND ON LT ENGINE COWLING BECAUSE MAJORITY OF OIL WAS INTERNALY BURNED IN ENGINE AND COULD NOT BE DETECTED IN-FLIGHT BY CREW.  THE SWOLLEN BREATHER COUPLING, PN 159P10019-75, WAS A REPAIR ON LT ENGINE BREATHER LINE REAR SECTION DONE BEFORE 1997 AND IS NOT ORIGINAL OF BREATHER INSTALATION.  THE COUPLING AFFECTED WAS REPLACED AND GROUND RUN-UP AND FLIGHT TEST REVEILED NO MORE OIL CONSOMPTION ON LT ENGINE.  BOTH ENGINES BREATHER LINES WAS INSPECTED FOR DEFECTIVE COUPLING BEFORE MX RELEASE.
